A dichotomy for subsymmetric basic sequences with applications to garling spaces

F. Albiac, J. L. Ansorena, S. J. Dilworth, Denka Kutzarova

Research output: Contribution to journalArticlepeer-review

Abstract

Our aim in this article is to contribute to the study of the structure of subsymmetric basic sequences in Banach spaces (even, more generally, in quasi-Banach spaces). For that we introduce the notion of positionings and develop new tools which lead to a dichotomy theorem that holds for general spaces with subsymmetric bases. As an illustration of how to use this dichotomy theorem we obtain the classification of all subsymmetric sequences in certain types of spaces. To be more specific, we show that Garling sequence spaces have a unique symmetric basic sequence but no symmetric basis and that these spaces have a continuum of subsymmetric basic sequences.

Original languageEnglish (US)
Pages (from-to)2079-2106
Number of pages28
JournalTransactions of the American Mathematical Society
Volume374
Issue number3
DOIs
StatePublished - Mar 2021

Keywords

  • Garling spaces
  • Lorentz spaces
  • Sequence spaces
  • Subsymmetric basic sequence
  • Symmetric basic sequence

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A dichotomy for subsymmetric basic sequences with applications to garling spaces'. Together they form a unique fingerprint.

Cite this